MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC CADD EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC CADD EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7062-24
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation results: one cadd extension set was returned for investigation in used condition.The sample was visually inspected at a distance of 12 to 24 inches and normal conditions of illumination.  a cut was found in the tube.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The investigator concluded that the cut in the tubing most likely occurred after the product left the manufacturing facility.The investigator noted that it was highly unlikely that the tubing was cut during the manufacturing process.The problem source of the reported product problem was unknown.A true root cause was not established.
 
Event or Problem Description
It was reported that the extention line on the cadd extension set was severed.The patient went to hospice care with this product problem.No patient injury or complications were reported in relation to this event.

Brand Name
CADD EXTENSION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis, mn
MDR Report Key9968019
Report Number3012307300-2020-03171
Device Sequence Number14377617
Product Code FPA
UDI-Device Identifier10610586020452
UDI-Public10610586020452
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K942046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21-7062-24
Device Catalogue Number21-7062-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1